Format

Send to

Choose Destination
See comment in PubMed Commons below
J Anal Toxicol. 1985 May-Jun;9(3):141-3.

Five cases of fatal overdose from caffeine-containing "look-alike" drugs.

Abstract

Five cases of death from ingestion of "look-alike" dose forms are reported. "Look-alikes" are widely used non-prescription drugs sold as appetite suppressants or stimulants. Three of the cases had taken caffeine/ephedrine combinations, and two had taken caffeine only. All had lethal concentrations of caffeine detected in the blood (130 to 344 mg/L), and three had high ephedrine concentrations from 3.5 to 20.5 mg/L. Caffeine and ephedrine were measured in body fluids and tissues (when available) by SIM gas chromatography/mass spectrometry (GC/MS) after extraction with diethyl ether.

PMID:
4010239
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center